Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Did Fraxel laser treatment. Using Retin- A. Going on a fishing trip. Stop using the Retin A?

Dear Sirs,

I m 32 years old male , and I have white skin. I live in Egypt .

I have been doing Fraxel laser treatment around every 4 month to cure Acne Scares in my face , also I m using Retin - A cream twice a week ( at night ).

My skin is stable and I m protecting it with Sun screen with SPF 50+ whenever I m exposed to sun and I m not suffering from Sun burns. also when i go to the beach I stop using the Retin A cream even at night and also i wait around 1 month after any Fraxel laser session before going to the beach.

I have a simple question, Now i m going on a fishing trip in the red sea ( my last fraxel laser session was 3 months ago so my skin is stable now) and of course i will stop using the Retin A during the 3 days fishing trip and i usually wear hats . My question is do i have to stop the Retin A completly before this fishing trip like I shouldnt use it for one week or something..or simply not to use it during the beach trip ....i mean how many days ealier shall i stop using the Retin A ....and does it have a prolonged effect or it only makes skin sensistive when its applied . either way i will be applying the sun screen with SPF 50+ ...

Thanks for your feedback.

sherif el kaissy
Asked On : Sun, 28 Apr 2013
Answers:  1 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response
Hello..Thanks for your query.
Retino A cream is stopped before certain procedures/ sun exposure etc as it makes your skin more sensitive due to the thinning effect when applied .There is no way to find out how sensitive your skin is ,because this depends on skin to skin ,the time since which you have been using it and several other concomitant factors.
Usually , the standard protocol that is followed is to stop application of the cream 2 weeks before you are exposed to more that usual amount of sun exposure or are getting a treatment done.
It does have a prolonged effect on skin; but 2 weeks is a good time to reduce the possibility of the sensitivity of skin causing a discomfort .
As you have stated , a sunscreen with a good SPF should also give an adequate protection.
Hope this is helpful
take care!
Answered: Tue, 30 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor